Alert archive / Colorado / Winter Storm Warnings in 2010

Winter Storm Warning 1, NWS Pueblo, CO

January 18, 2010Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm warning at Jan 18, 2010, 4:01 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Jan 19, 2010, 12:00 AM MST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 2010, 4:01 AM MST (11:01 UTC)
In effect from
Jan 19, 2010, 12:00 AM MST
Expired
Jan 19, 2010, 3:00 PM MST
In force
15 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 2:51 PM MSTSNOW 0Wolf Creek Pass, CO10 INCHES. REPORT FROM WOLF CREEK SKI RESORT.
Jan 19, 2:51 PM MSTSNOW 10Wolf Creek Pass, CO10 INCHES. REPORT FROM WOLF CREEK SKI RESORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 11.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2010-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2010-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1696 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS45 KPUB 181101
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
401 AM MST MON JAN 18 2010

COZ068-181715-
/O.UPG.KPUB.WS.A.0001.100119T0700Z-100120T0700Z/
/O.NEW.KPUB.WS.W.0001.100119T0700Z-100120T0700Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
401 AM MST MON JAN 18 2010

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS
  ABOVE 10000 FEET.

* CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE
  SOUTHWEST WINDS...WILL RESULT IN SIGNIFICANT SNOWFALL LATE
  TONIGHT THROUGH TUESDAY EVENING.

* SNOW ACCUMULATION...8 TO 16 INCHES CAN BE EXPECTED...WITH THE HIGHEST
  SNOW AMOUNTS ON SOUTHWEST FACING SLOPES.

* IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN
  MOUNTAINS...INCLUDING WOLF CREEK PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE
LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR
BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING
THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU
BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL
HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10
MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
7 follow-up statements
616 
WWUS45 KPUB 181707
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1007 AM MST MON JAN 18 2010

COZ068-182315-
/O.CON.KPUB.WS.W.0001.100119T0700Z-100120T0700Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1007 AM MST MON JAN 18 2010

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT MST TUESDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST TUESDAY NIGHT. 

* LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS 
  ABOVE 10000 FEET. 

* CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE
  SOUTHWEST WINDS...WILL PRODUCE SIGNIFICANT SNOWFALL LATE
  TONIGHT THROUGH TUESDAY EVENING.

* SNOW ACCUMULATION...8 TO 16 INCHES CAN BE EXPECTED...WITH THE 
  HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. 

* IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN
  MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
012 
WWUS45 KPUB 182223
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
323 PM MST MON JAN 18 2010

COZ068-190430-
/O.CON.KPUB.WS.W.0001.100119T0700Z-100120T0700Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
323 PM MST MON JAN 18 2010

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT MST TUESDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST TUESDAY NIGHT. 

* LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS 
  ABOVE 10000 FEET. 

* CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE
  SOUTHWEST WINDS WILL PRODUCE SIGNIFICANT SNOWFALL LATE TONIGHT
  THROUGH TUESDAY EVENING. THE HEAVIEST SNOW WILL OCCUR BETWEEN
  SUNRISE AND NOON ON TUESDAY.

* SNOW ACCUMULATION...8 TO 16 INCHES CAN BE EXPECTED...WITH THE 
  HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. 

* IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN 
  MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
510 
WWUS45 KPUB 190342
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
842 PM MST MON JAN 18 2010

COZ068-191300-
/O.CON.KPUB.WS.W.0001.100119T0700Z-100120T0700Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
842 PM MST MON JAN 18 2010

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT MST TUESDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST TUESDAY NIGHT. 

* LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS 
  ABOVE 10000 FEET. 

* CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE 
  SOUTHWEST WINDS WILL PRODUCE SIGNIFICANT SNOWFALL LATE TONIGHT 
  THROUGH TUESDAY EVENING. THE HEAVIEST SNOW WILL OCCUR BETWEEN 
  SUNRISE AND NOON ON TUESDAY. 

* SNOW ACCUMULATION...8 TO 16 INCHES CAN BE EXPECTED...WITH THE 
  HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING SLOPES. 

* IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN 
  MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
074 
WWUS45 KPUB 191156
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
456 AM MST TUE JAN 19 2010

COZ068-191800-
/O.CON.KPUB.WS.W.0001.000000T0000Z-100120T0700Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
456 AM MST TUE JAN 19 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS 
  ABOVE 10000 FEET. 

* CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE
  SOUTHWEST WINDS WILL CONTINUE TO PRODUCE SIGNIFICANT SNOWFALL
  THROUGH THIS EVENING. THE HEAVIEST SNOWFALL WILL OCCUR THIS MORNING.

* SNOW ACCUMULATION...A TOTAL  OF 8 TO 16 INCHES CAN BE
  EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING
  SLOPES.

* IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN 
  MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
SR
508 
WWUS45 KPUB 191730
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1030 AM MST TUE JAN 19 2010

COZ068-192330-
/O.CON.KPUB.WS.W.0001.000000T0000Z-100120T0700Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
1030 AM MST TUE JAN 19 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* LOCATION...THIS WARNING IS FOR THE EASTERN SAN JUAN MOUNTAINS 
  ABOVE 10000 FEET. 

* CAUSE AND TIMING...ABUNDANT MOISTURE ALONG WITH FAVORABLE
  SOUTHWEST WINDS WILL CONTINUE TO PRODUCE SIGNIFICANT SNOWFALL
  THROUGH EARLY THIS EVENING...WITH THE HEAVIEST SNOWFALL EXPECTED
  THROUGH LATE THIS MORNING.

* SNOW ACCUMULATION...A TOTAL OF 8 TO 16 INCHES CAN BE 
  EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING 
  SLOPES. 

* IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN 
  MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$
093 
WWUS45 KPUB 192155
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MST TUE JAN 19 2010

COZ068-200400-
/O.CAN.KPUB.WS.W.0001.000000T0000Z-100120T0700Z/
/O.NEW.KPUB.WW.Y.0001.100120T1200Z-100121T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
255 PM MST TUE JAN 19 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST
WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
STORM WARNING FOR THE EASTERN SAN JUAN MOUNTAINS...WHICH WAS IN 
EFFECT UNTIL MIDNIGHT...AND HAS ISSUED A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY.

* LOCATION...THIS IS ADVISORY IS FOR THE EASTERN SAN JUAN
  MOUNTAINS ABOVE 10000 FEET.

* CAUSE AND TIMING...A WEATHER DISTURBANCE WHICH MOVED ACROSS
  WESTERN COLORADO THIS AFTERNOON HAS ALLOWED FOR DRIER AIR TO
  WORK INTO THE AREA AND FOR THE WINTER STORM WARNING TO BE
  CANCELLED. THIS LULL IN SNOWFALL WILL BE SHORTLIVED AS MOISTURE
  AND FAVORABLE SOUTHWEST WINDS WILL INCREASE AGAIN EARLY
  WEDNESDAY MORNING...PRODUCING SNOW...HEAVY AT TIMES THROUGH
  WEDNESDAY EVENING.

* SNOW ACCUMULATION...A TOTAL OF 4 TO 8 INCHES CAN BE
  EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING
  SLOPES.

* IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN
  MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
953 
WWUS45 KPUB 192200 CCA
WSWPUB

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MST TUE JAN 19 2010

COZ068-200415-
/O.CAN.KPUB.WS.W.0001.000000T0000Z-100120T0700Z/
/O.COR.KPUB.WW.Y.0001.100120T1200Z-100121T0000Z/
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CUMBRES PASS...WOLF CREEK PASS
300 PM MST TUE JAN 19 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST
WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER
STORM WARNING FOR THE EASTERN SAN JUAN MOUNTAINS...WHICH WAS IN 
EFFECT UNTIL MIDNIGHT...AND HAS ISSUED A WINTER WEATHER
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY.

* LOCATION...THIS ADVISORY IS FOR THE EASTERN SAN JUAN MOUNTAINS
  ABOVE 10000 FEET.

* CAUSE AND TIMING...A WEATHER DISTURBANCE WHICH MOVED ACROSS
  WESTERN COLORADO THIS AFTERNOON HAS ALLOWED FOR DRIER AIR TO
  WORK INTO THE AREA AND FOR THE WINTER STORM WARNING TO BE
  CANCELLED. THIS LULL IN SNOWFALL WILL BE SHORTLIVED AS MOISTURE
  AND FAVORABLE SOUTHWEST WINDS WILL INCREASE AGAIN EARLY
  WEDNESDAY MORNING...PRODUCING SNOW...HEAVY AT TIMES THROUGH
  WEDNESDAY EVENING.

* SNOW ACCUMULATION...A TOTAL OF 4 TO 8 INCHES CAN BE
  EXPECTED...WITH THE HIGHEST SNOW AMOUNTS ON SOUTHWEST FACING
  SLOPES.

* IMPACT...TRAVEL WILL BECOME HAZARDOUS IN THE EASTERN SAN JUAN
  MOUNTAINS...INCLUDING WOLF CREEK PASS AND CUMBRES PASS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 3:50 AM MST, 11 minutes earlier.

Area forecast discussion, Jan 18, 3:50 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
350 AM MST MON JAN 18 2010

.SHORT TERM...
(TODAY AND TONIGHT)

...WARM OVER THE PLAINS TODAY...
...SNOW INCREASING TONIGHT OVER THE SAN JUANS...

FIRST IN A SERIES OF DISTURBANCES THIS WEEK IS NOW MOVING THROUGH
CENTRAL UT. THIS FIRST WEAK WAVE MAY BRING SOME LIGHT SHSN TO THE
DVD...BUT HEAVIER QPF SHOULD HOLD OFF TIL LATE TONIGHT...AS A
SECOND...STRONGER...WAVE MOVES OUT OF THE DESERT SW AND INTO THE
FOUR CORNERS REGION. PLENTY OF MOISTURE MOVING IN FROM THE E
PACIFIC...SO SHOULD SEE SNOW PICK UP IN INTENSITY AFTER MIDNIGHT
TONIGHT IN THE SAN JUANS. SW WINDS INCREASE TO 50 KTS OR GREATER OVR
THE 4 CORNERS BY SUNRISE...AND WITH GOOD OROGRAPHIC FLOW...WOLF
CREEK AREA MAY SEE 3-5 INCHES BY TUE MORNING. REST OF THE CENTRAL
MTNS WILL PROBABLY SEE ONLY LIGHT ACCUMS THRU THE MORNING
HOURS...GENERALLY UNDER 2 INCHES.

PLAINS WILL REMAIN DRY TODAY AND TONIGHT...WITH DOWNSLOPE WINDS
INCREASING THROUGH THE DAY. HIGH TEMPS A BIT TRICKY AS DOWNSLOPE
WINDS TRY TO COUNTERACT COOLING TEMPS ALOFT. SHOULD SEE ENOUGH MIXING
THAT MOST OF THE ERN ZONES WILL HIT TEMPS AT OR ABOVE THE HIGHS ON
MONDAY...SO TEMPS WILL REMAIN A GOOD 15 DEGREES ABOVE AVERAGE. WILL
KEEP POPS WELL WEST OF I-25...WITH ONLY SLIGHT CHANCE POPS OVR THE
WETS AND RAMPARTS. HIGH CLOUDINESS AND CONTINUED WRLY WINDS WILL
RESULT IN SLIGHTLY MILDER CONDITIONS OVERNIGHT. ROSE

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

MAIN CONCERN IS SNOW AMOUNTS FOR THE SW MTS. A DEEP LAYER OF MSTR
AND FAVORABLE OROGRAPHIC FLOW WL REMAIN OVR THE SW MTS
TUE...ESPECIALLY IN THE MORNING HOURS. WITH SEVERAL INCHES OF SNOW
EXPECTED OVR THE ERN SAN JUAN MTS. WL UPGRADE THE WATCH TO A
WARNING FOR THAT AREA. A FEW INCHES OF SNOW SHOULD ALSO OCCUR OVR
THE CENTRAL MTS...BUT OROGRAPHICS ARE NOT AS FAVORABLE. A SHRTWV TROF WL
MOVE OVR WRN CO DURING THE DAY AND CONTINUE EWRD ACRS THE CWA TUE
NIGHT. WITH THIS SYSTEM MOVING ACRS THE AREA...SHOULD ALSO SEE
SOME SNOW OVR THE SERN CO MTS...BUT ONLY LIGHT ACCUMULATIONS. BY
TUE NIGHT THE MSTR LAYER OVR THE SW MTS DECREASES SIGNIFICANTLY
AND THE FAVORABLE UPR DYNAMICS WL MOVE E OF THE AREA AND THUS SNOW
ACCUMULATIONS WL DECREASE. WED A NEW UPR TROF MOVES INTO NRN
NM...BRINGING ANOTHER INCREASE IN MSTR TO THE SW MTS. THE
OROGRAPHIC FLOW DOES NOT LOOK AS FAVORABLE AS ON TUE...BUT WE
SHOULD STILL SEE A FEW INCHES OF SNOW ACCUMULATION. WITH THE UPR
TROF MOVING OVR THE AREA...THERE COULD BE SOME LIGHT PCPN ACRS THE
SE PLAINS AS WELL AND THE SE MTS. MAX TEMPS ON WED SHOULD BE
AROUND TO A LITTLE ABOVE NORMAL. SW FLOW CONTINUES TO STREAM MSTR
INTO THE CONTDVD THU AND FRI...WITH A NEW DISTURBANCE INCREASING
SNOW CHANCES AS IT MOVES OVR THE AREA ON FRI...AND SPREADING PCPN
CHANCES TO ERN AREAS AS WELL. A FAIRLY STRONG GRADIENT OVR THE SE
PLAINS ON FRI SHOULD RESULT IN SOME WINDY CONDITIONS. BY SAT MORNING
AN UPR LOW IS FORECAST TO BE CENTERED TO OUR NORTH...EITHER IN
SERN MT OR WESTERN NE DEPENDING ON THE MODEL. EITHER WAY THIS IS NOT
FAVORABLE FOR PCPN OVR MOST OF THE SE PLAINS...BUT WITH SOME MSTR
REMAINING ALONG THE CONTDVD...SHOULD STILL SEE SOME SNOW IN THAT
AREA.

&&

.AVIATION...

VFR CONDITIONS TO PERSIST FOR THE NEXT 24H FOR ALL TAF SITES. WINDS
WILL INCREASE A BIT TODAY FROM THE WEST TO SOUTHWEST AS A STORM
APPROACHES FROM THE WEST. HEAVY SNOW WILL DEVELOP OVER THE
SOUTHWESTERN MOUNTAINS BY LATE TONIGHT. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
TUESDAY NIGHT FOR COZ068.

&&

44/28
Hazardous weather outlook, Jan 17, 3:44 PM MST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MST SUN JAN 17 2010

COZ058>089-093>099-181400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
344 PM MST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF WEATHER DISTURBANCES WILL MOVE THROUGH THE AREA THIS
WEEK. SNOW ACCUMULATIONS WILL BE POSSIBLE EACH DAY ALONG AND NEAR
THE CONTINENTAL DIVIDE...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE
MONDAY NIGHT THROUGH TUESDAY EVENING...AND AGAIN LATE WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT. TRAVEL OVER THE HIGHER MOUNTAIN PASSES
WILL BE DIFFICULT AND HAZARDOUS AT TIMES...ESPECIALLY WOLF CREEK
PASS. THE SOUTHEAST COLORADO MOUNTAINS AND EASTERN PLAINS WILL
HAVE THE POTENTIAL FOR SOME LIGHT ACCUMULATIONS...MAINLY TUESDAY
AND TUESDAY NIGHT...AND THEN AGAIN FROM THURSDAY NIGHT THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

23/23

Nearby

Winter Storm Warnings in Colorado, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.